Alert archive / New York / Small Craft Advisories in 2023
Small Craft Advisory 36, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 23, 2023, 4:17 AM EDT. It took effect at Mar 23, 2023, 5:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2023, 4:17 AM EDT (08:17 UTC)
- In effect from
- Mar 23, 2023, 5:00 PM EDT
- Expired
- Mar 24, 2023, 5:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
189 WHUS71 KBUF 230817 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 417 AM EDT Thu Mar 23 2023 LOZ043-044-231630- /O.NEW.KBUF.SC.Y.0036.230323T2100Z-230324T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 417 AM EDT Thu Mar 23 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 5 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-231630- /O.NEW.KBUF.SC.Y.0036.230324T0000Z-230324T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 417 AM EDT Thu Mar 23 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 8 PM this evening to 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
102 WHUS71 KBUF 231418 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1018 AM EDT Thu Mar 23 2023 LOZ043-044-232230- /O.CON.KBUF.SC.Y.0036.230323T2100Z-230324T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1018 AM EDT Thu Mar 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 5 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-232230- /O.CON.KBUF.SC.Y.0036.230324T0000Z-230324T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1018 AM EDT Thu Mar 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 8 PM this evening to 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
941 WHUS71 KBUF 231957 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 357 PM EDT Thu Mar 23 2023 LOZ043-044-240400- /O.CON.KBUF.SC.Y.0036.230323T2100Z-230324T0900Z/ /O.NEW.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 357 PM EDT Thu Mar 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 knots and waves 3 to 6 feet expected. For the Gale Watch, southwest winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...For the Small Craft Advisory, until 5 AM EDT Friday. For the Gale Watch, from Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ045-240400- /O.CON.KBUF.SC.Y.0036.230324T0000Z-230324T0900Z/ /O.NEW.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 357 PM EDT Thu Mar 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 15 to 20 knots and waves 3 to 5 feet expected. For the Gale Watch, southwest winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, from 8 PM this evening to 5 AM EDT Friday. For the Gale Watch, from Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-240400- /O.NEW.KBUF.GL.A.0005.230325T2100Z-230326T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 357 PM EDT Thu Mar 23 2023 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...Southwest winds to 35 knots and waves 9 to 12 feet possible. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ042-062-240400- /O.NEW.KBUF.GL.A.0005.230325T2100Z-230326T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 357 PM EDT Thu Mar 23 2023 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The nearshore and open waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ063>065-240400- /O.NEW.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 357 PM EDT Thu Mar 23 2023 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds to 35 knots and waves 12 to 16 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ JJR
510 WHUS71 KBUF 240110 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 910 PM EDT Thu Mar 23 2023 LOZ043>045-241000- /O.CON.KBUF.SC.Y.0036.000000T0000Z-230324T0900Z/ /O.CON.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 910 PM EDT Thu Mar 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 knots and waves 3 to 6 feet expected. For the Gale Watch, southwest winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...For the Small Craft Advisory, until 5 AM EDT Friday. For the Gale Watch, from Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-241000- /O.CON.KBUF.GL.A.0005.230325T2100Z-230326T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 910 PM EDT Thu Mar 23 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...Southwest winds to 35 knots and waves 9 to 12 feet possible. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ042-062-241000- /O.CON.KBUF.GL.A.0005.230325T2100Z-230326T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 910 PM EDT Thu Mar 23 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The nearshore and open waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ063>065-241000- /O.CON.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 910 PM EDT Thu Mar 23 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds to 35 knots and waves 12 to 16 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
852 WHUS71 KBUF 240537 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 137 AM EDT Fri Mar 24 2023 LOZ043>045-241345- /O.CON.KBUF.SC.Y.0036.000000T0000Z-230324T0900Z/ /O.CON.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 137 AM EDT Fri Mar 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 knots and waves 3 to 5 feet. For the Gale Watch, southwest winds to 35 knots and waves 10 to 14 feet possible. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...For the Small Craft Advisory, until 5 AM EDT early this morning. For the Gale Watch, from Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-241345- /O.CON.KBUF.GL.A.0005.230325T2100Z-230326T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 137 AM EDT Fri Mar 24 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...Southwest winds to 35 knots and waves 9 to 12 feet possible. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ042-062-241345- /O.CON.KBUF.GL.A.0005.230325T2100Z-230326T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 137 AM EDT Fri Mar 24 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The nearshore and open waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ063>065-241345- /O.CON.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 137 AM EDT Fri Mar 24 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds to 35 knots and waves 12 to 16 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
848 WHUS71 KBUF 240908 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 508 AM EDT Fri Mar 24 2023 LOZ043>045-241715- /O.EXP.KBUF.SC.Y.0036.000000T0000Z-230324T0900Z/ /O.CON.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 508 AM EDT Fri Mar 24 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Southwest winds to 35 knots and waves 11 to 15 feet possible. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ040-041-241715- /O.CON.KBUF.GL.A.0005.230325T2100Z-230326T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 508 AM EDT Fri Mar 24 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...Southwest winds to 35 knots and waves 10 to 13 feet possible. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ042-062-241715- /O.CON.KBUF.GL.A.0005.230325T2100Z-230326T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 508 AM EDT Fri Mar 24 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds to 40 knots and waves 12 to 16 feet possible. * WHERE...The nearshore and open waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LOZ063>065-241715- /O.CON.KBUF.GL.A.0005.230326T0000Z-230326T2100Z/ Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 508 AM EDT Fri Mar 24 2023 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds to 40 knots and waves 13 to 17 feet possible. * WHERE...The open waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 2:05 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 23, 2:05 AM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 205 AM EDT Thu Mar 23 2023 .SYNOPSIS... A warm front will lift north of the region through Thursday morning, with rain showers overnight. A cold front will move southeast out of the Lower Great Lakes across the local area Thursday afternoon, with rain tapering off by the late afternoon. High pressure will then build east across the area Friday ahead of another storm system expected to move northeast into the Central Great Lakes over the weekend. This system will force another cold front east across the region Saturday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A mid level shortwave trough over central Ontario will shift eastward overnight, becoming centered just south of James Bay by the pre-dawn hours. A warm front tied to the attendant surface low is currently lifting across the North Country, and will continue to meander north of the forecast area overnight. Though there are a few scattered showers in closer proximity to the front, weak height falls and increased moisture advection in its wake will cause rain shower coverage to expand northeastward back across WNY, reaching the North Country closer to daybreak. Otherwise, courtesy of WAA behind the front expect a mild night by late March standards, with temperatures hovering around the mid 40s in most spots. The low will trek further eastward into central Quebec Thursday, sliding a cold front southeast through the Lower Lakes in the afternoon. Rain will continue across the region through much the day, before tapering off from northwest to southeast with the FROPA in the late afternoon to early evening. Still looks to be just enough elevated instability present that a few embedded rumbles of thunder will be possible across the Southern Tier. Rainfall totals through Thursday will average around half an inch across far Western NY and the North Country, with a quarter to half inch from the Genesee Valley to the Finger Lakes. Locally higher amounts are possible, especially in any thunderstorms that manage to develop across the western zones. Highs in the low to mid 50s Thursday will occur in the late morning to early afternoon, before dropping with the passage of the cold front. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... A broad upper level trough across Canada that resulted in surface low pressure is expected to continue moving east through Friday. The surface low is expected to deepen over the East Coast as surface high pressure builds in from the western Great Lakes. The combination of the two features should begin to increase the gradient across the forecast area resulting in increasing winds from the northwest Thursday night into Friday. winds diminish fairly quickly Friday into Friday night as the high builds east over the area. Moisture associated with the cold front should quickly move east of the area allowing fair weather to return the local area Friday morning through Friday evening. An upper level ridge builds east into the area Friday night and nudges surface high pressure east of the area. This should result in a brief period of cold air advection Thursday night into Friday and then a return to some warm air advection from west to east friday night into Saturday. This is in response to a rather aggressive low pressure system that should become nearly vertically stacked with a surface low moving into the Central Great Lakes. The combination of the low over the Great Lakes and the high pressure center over the East Coast, a push of warm air advection and a surge of moisture should take place Saturday. Once again, temperatures should push into the upper 40s over the eastern half of the area and lower 50s in the west. Another cold front moves east Saturday night allowing cold air advection to take place from west to east overnight. This should drop temperatures back into the 30s for lows Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... An upper level ridge will build east again across the area Monday and then shift east Monday night as a deep digging upper level trough dives into the Great Lakes. The trough pushes to the East Coast by Tuesday night and should result in cyclogenesis over the Oklahoma Panhandle. This surface low is expected to track northeast through the Upper Ohio Valley. Meanwhile, as the upper level trough becomes negatively tilted, the surface low is expected to deepen fairly rapidly over the Upper Ohio Valley by Tuesday. There is the possibility that the energy could jump to the East Coast late Tuesday. Abundant moisture associated with the low pressure system is expected to move northeast into the area and force more rain into the forecast area Monday into Tuesday. As the low arrives over the area, colder air will shift south into the area on the north side of the surface low and there is the potential for a rain/snow mix by Tuesday. After a mild weekend with temperatures in the 50s, we should see colder air slide into the area Monday and Tuesday knocking highs back into the 40s. Otherwise, overnight lows in the upper 20s to lower 30s. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... Mainly MVFR conditions with areas of IFR developing overnight as a warm front slowly lifts north of the area. Increasing moisture behind the front is causing rain showers to overspread the region from southwest to northeast. The far western terminals are already seeing rain as of 06z, which will expand to KART by 09-10z. MVFR/IFR conditions with widespread rain continues Thursday as a cold front sinks through the region from the northwest in the afternoon. The front will also cause winds to shift west/northwesterly, and may also produce wind gusts of 20-25kts. Rain showers will taper off late afternoon into the early evening behind the front, with a return to mainly MVFR. Outlook... Thursday night...MVFR improving to VFR. Friday...VFR/MVFR with a chance of showers. Saturday...MVFR/IFR with rain likely, possibly mixed with wet snow across the North Country. Sunday...Mainly VFR, through MVFR possible across the North Country due to lingering mixed rain/snow showers. Monday...Mostly VFR. && .MARINE... A cold front is expected to move southeast across the lakes Thursday and this should shift winds around to a west and then northwest direction by afternoon. There is the possibility for small craft advisory conditions over the Lake Ontario waters and possibly Lake Erie in the cold air advection Thursday night and then diminishing late Friday into Friday night as flow becomes easterly. Low pressure is expected to approach the lakes Saturday setting up a southeast wind over eastern Lake Erie resulting in some downsloping winds and accelerated wind in the nearshore waters. We could see gale force winds in this area along with gale force winds over all of Lake Ontario by Saturday morning. If gale force winds do occur, they should be short lived with the approaching low pressure system shifting winds to a southwest direction by Saturday night. However, it appears small craft conditions are likely Sunday into Monday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...PP/Lombardy NEAR TERM...PP SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...PP MARINE...Lombardy
Hazardous weather outlook, Mar 22, 5:14 PM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY Issued by National Weather Service Cleveland OH 514 PM EDT Wed Mar 22 2023 NYZ001>008-010>014-019>021-085-232115- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 514 PM EDT Wed Mar 22 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A deep storm system will pass to our west during the weekend. This powerful system will generate very strong wind gusts across much of the region, especially over the far western counties Saturday night, where gusts in excess of 50 mph will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-232115- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 514 PM EDT Wed Mar 22 2023 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gale force winds are possible on Lakes Erie and Ontario this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-232115- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 514 PM EDT Wed Mar 22 2023 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:55 PM EDT | High Wind Watch | BUF | Chautauqua, Erie, Genesee, Monroe, Niagara, Orleans and 1 more | 22 hr |
| Mar 23, 3:57 PM EDT | Gale Watch | BUF | 22 hr |
Nearby
Small Craft Advisories in New York, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.